Alert archive / Arizona / Wind Advisories in 2016

Wind Advisory 16, NWS Flagstaff, AZ

December 15, 20165 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 15, 2016, 3:22 AM MST for 5 counties in Arizona. It took effect at Dec 16, 2016, 6:00 AM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2016, 3:22 AM MST (10:22 UTC)
In effect from
Dec 16, 2016, 6:00 AM MST
Expired
Dec 17, 2016, 6:00 AM MST
In force
24 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2016-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2016-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2195 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS75 KFGZ 151022
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
322 AM MST THU DEC 15 2016

AZZ004-006-007-009>017-039-040-151830-
/O.NEW.KFGZ.WI.Y.0016.161216T1300Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
322 AM MST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST
SATURDAY. 

* TIMING...SOUTHWEST WINDS WILL INCREASE FROM WEST TO EAST LATE
  TONIGHT. WINDS WILL BECOME STRONG IN MANY AREAS DURING THE DAY
  FRIDAY AND FRIDAY EVENING. WINDS WILL THEN DIMINISH FROM WEST TO
  EAST LATER FRIDAY NIGHT.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
9 follow-up statements
432 
WWUS75 KFGZ 151951
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1251 PM MST THU DEC 15 2016


AZZ004-006-007-009>017-039-040-160400-
/O.CON.KFGZ.WI.Y.0016.161216T1300Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
1251 PM MST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST
SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE FROM WEST TO EAST LATE
  TONIGHT THEN BECOME STRONG IN MANY AREAS DURING THE DAY FRIDAY
  AND FRIDAY EVENING. WINDS WILL THEN DIMINISH FROM WEST TO EAST
  LATER FRIDAY NIGHT.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
128 
WWUS75 KFGZ 160519
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1019 PM MST THU DEC 15 2016

AZZ004-006-007-009>017-039-040-161400-
/O.CON.KFGZ.WI.Y.0016.161216T1300Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
1019 PM MST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST
SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE FROM WEST TO EAST LATE 
  TONIGHT THEN BECOME STRONG IN MANY AREAS DURING THE DAY FRIDAY 
  AND FRIDAY EVENING. WINDS WILL THEN DIMINISH FROM WEST TO EAST 
  LATER FRIDAY NIGHT. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
607 
WWUS75 KFGZ 161350
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
650 AM MST FRI DEC 16 2016

AZZ004-006-007-009>017-039-040-162200-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
650 AM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL BECOME MORE
  COMMON TODAY AND TONIGHT. WINDS WILL THEN SLOWLY DIMINISH FROM
  WEST TO EAST LATER TONIGHT.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.
  ISOLATED LOCATIONS JUST DOWNWIND (NORTH) OF HIGHER TERRAIN WILL
  SEE GUSTS IN EXCESS OF 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
952 
WWUS75 KFGZ 161647
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
947 AM MST FRI DEC 16 2016


AZZ004-006-007-009>017-039-040-171300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
947 AM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL BECOME MORE 
  COMMON TODAY AND TONIGHT. WINDS WILL THEN SLOWLY DIMINISH FROM 
  WEST TO EAST LATER TONIGHT. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. 
  ISOLATED LOCATIONS JUST DOWNWIND (NORTH) OF HIGHER TERRAIN 
  WILL SEE GUSTS IN EXCESS OF 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
563 
WWUS75 KFGZ 162247
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
347 PM MST FRI DEC 16 2016


AZZ012>014-170700-
/O.UPG.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
/O.NEW.KFGZ.HW.W.0003.161216T2247Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
347 PM MST FRI DEC 16 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MST SATURDAY. 

* TIMING...STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON
  SATURDAY.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF
  BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID
  TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE-40
  CORRIDOR EAST OF FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009>011-015>017-039-040-170700-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
347 PM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE
  OVERNIGHT.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. 
  ISOLATED LOCATIONS JUST DOWNWIND (NORTH) OF HIGHER TERRAIN 
  WILL SEE GUSTS IN EXCESS OF 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
584 
WWUS75 KFGZ 170433
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
933 PM MST FRI DEC 16 2016

AZZ012>014-171300-
/O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
933 PM MST FRI DEC 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER
  SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING
  THE EARLY MORNING HOURS.

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH.

* IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF 
  BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID 
  TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE 
  INTERSTATE-40 CORRIDOR EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009>011-015>017-039-040-171300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
933 PM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE 
  OVERNIGHT. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.
  SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY
  ASSOCIATED WITH SHOWER ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
227 
WWUS75 KFGZ 170512
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1012 PM MST FRI DEC 16 2016

AZZ012>014-171300-
/O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
1012 PM MST FRI DEC 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER 
  SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING 
  THE EARLY MORNING HOURS. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH.

* IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF 
  BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID 
  TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE- 
  40 CORRIDOR EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-018-037-038-171000-
/O.EXB.KFGZ.WI.Y.0016.000000T0000Z-161217T1000Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
1012 PM MST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST SATURDAY. 

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH
  THE EARLY MORNING HOURS...DECREASING BEFORE SUNRISE.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH.
  ISOLATED LOCATIONS WILL SEE GUSTS IN EXCESS OF 55
  MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009>011-015>017-039-040-171300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
1012 PM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE 
  OVERNIGHT. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. 
  SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY 
  ASSOCIATED WITH SHOWER ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
780 
WWUS75 KFGZ 170958
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
258 AM MST SAT DEC 17 2016


AZZ008-018-037-038-171100-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-161217T1000Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
258 AM MST SAT DEC 17 2016

...WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING...

WIND SPEEDS HAVE DECREASED AND ARE NOT EXPECTED TO CLIMB BACK TO
ADVISORY LEVELS. 

$$

AZZ012>014-171300-
/O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
258 AM MST SAT DEC 17 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER 
  SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING 
  THE EARLY MORNING HOURS. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH.

* IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF 
  BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID 
  TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE- 
  40 CORRIDOR EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009>011-015>017-039-040-171300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
258 AM MST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE 
  OVERNIGHT. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. 
  SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY 
  ASSOCIATED WITH SHOWER ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
015 
WWUS75 KFGZ 171250
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
550 AM MST SAT DEC 17 2016


AZZ012>014-171400-
/O.EXP.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
550 AM MST SAT DEC 17 2016

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...

WIDESPREAD WIND GUSTS ARE DROPPING BELOW ADVISORY LEVELS AND ARE
EXPECTED TO REMAIN BELOW ADVISORIES AT MOST LOCATIONS. GUSTY WINDS
ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY...BUT NOT AS STRONG
ENOUGH TO WARRANT AN EXTENSION OF THE HIGH WIND WARNING. 

$$

AZZ004-006-007-009>011-015>017-039-040-171400-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
550 AM MST SAT DEC 17 2016

...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...


WIDESPREAD WIND GUSTS ARE DROPPING BELOW ADVISORY LEVELS AND ARE
EXPECTED TO REMAIN BELOW ADVISORIES AT MOST LOCATIONS. GUSTY WINDS
ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY...BUT NOT AS STRONG
ENOUGH TO WARRANT AN EXTENSION OF THE WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:02 PM MST, 12 hours 20 minutes earlier.

Area forecast discussion, Dec 14, 3:02 PM MST, 12 hours 20 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
302 PM MST Wed Dec 14 2016

.SYNOPSIS...Dry and mild weather will continue through Thursday.
Southwest winds will begin to increase Thursday afternoon, ahead
of a storm system due Friday. This storm will bring strong winds
and areas of rain to the state on Friday, with falling snow levels
by Friday night. Dry and cold weather is then expected for the
remainder of the weekend.

&&

.DISCUSSION...High pressure will move across the southwest United
States overnight and on Thursday as a low pressure system centered
over eastern Canada and Hudson Bay shifts eastward. The shift of
the Hudson Bay low will also allow a low pressure system centered
just off the coast of Washington and Oregon to swing across the
western states on Friday and Saturday. Periods of cold air
intrusions will then continue into next week.

Tonight through Thursday...High and mid level clouds will continue
to stream across Arizona, increasing later on Thursday as the low
pressure system approaches. The only weather of significance will
be strengthening pressure gradients and southwest winds Thursday
afternoon and night ahead of the approaching low pressure system.

Friday and Saturday...the Pacific low and cold front will swing
across Arizona. During the day Friday a mild air mass from over
the central Pacific ocean will stream across Arizona. Look for
widespread showers with the snow level generally remaining above
8000-8500 feet. Friday night the cold front will push from west to
east across the area with snow levels rapidly lowering to the
4000-5000 foot level Saturday morning. Generally light snow
accumlations are anticipated below 8500 feet but above that level
accumulation will be more substantial.

In addition, strong southwest winds will develop
Friday ahead of the cold front. Many areas will see wind gusts
over 40 mph and a Wind Advisory will probably be necessary.

Later on Saturday into next week...Much colder and drier air
behind the cold front will persist with a reinforcing cold blast
by Wednesday or Thursday of next week.

&&

.AVIATION...For the 00Z forecast...Expect VFR conditions over
the next 24 hours under increasing mid-to-upper level cloudiness.
Breezy southwest winds of 10-15G25kts developing after 16Z
Thursday. Aviation discussion not updated for TAF amendments.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...McCollum
AVIATION...KD

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Dec 14, 4:15 AM MST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 AM MST WED DEC 14 2016

AZZ004>018-037>040-150700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
415 AM MST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT DRY AND MILD CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHWEST WINDS WILL BEGIN TO INCREASE THURSDAY AFTERNOON AHEAD
OF A PACIFIC STORM SYSTEM THAT WILL IMPACT THE AREA BY FRIDAY.
THIS STORM WILL BRING STRONG SOUTHWEST WINDS AND AREAS OF RAIN TO
THE REGION ON FRIDAY, WITH FALLING SNOW LEVELS AND PRECIPITATION
ENDING FROM WEST TO EAST FRIDAY NIGHT.

SNOW LEVELS ON FRIDAY WILL REMAIN ABOVE 8000-8500 FEET, BUT
LEVELS WILL FALL QUICKLY FRIDAY EVENING, DOWN TO 4500-5000 FEET
BY SATURDAY MORNING. SOME LIGHT ACCUMULATIONS ARE POSSIBLE FRIDAY
NIGHT, ESPECIALLY ABOVE 6000 FEET.

COLD CONDITIONS WILL PERSIST BEHIND THE FRONT OVER THE WEEKEND
AND INTO NEXT WEEK, BUT CHANCES FOR ADDITIONAL RAIN OR SNOW WILL
BE NEAR ZERO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.